Correction: Liver Injury and Rosiglitazone. Ann Intern Med. 2000;133:237. doi: 10.7326/0003-4819-133-3-200008010-00023
Download citation file:
Published: Ann Intern Med. 2000;133(3):237.
Editor's Note: In the 18 January 2000 issue, Al-Salman and colleagues reported liver injury in a patient receiving rosiglitazone (1). This report did not identify zafirlukast (Accolate, AstraZeneca, Wilmington, Delaware), another medication that the patient was taking when he presented with liver failure, as a potential hepatotoxin. A reader has brought to our attention that liver toxicity has been reported in association with zafirlukast. The 1999 Physicians' Desk Reference (PDR) reports asymptomatic elevation in aminotransferase levels among patients taking four times the recommended daily dose of zafirlukast (2). The 1999 PDR also states that “Cases of symptomatic hepatitis and hyperbilirubinemia, without other attributable cause, have occurred in patients who received the recommended daily dose of ACCOLATE (40 mg/day).” However, the 2000 PDR adds that “In rare cases, patients have progressed to hepatic failure” (3). Al-Salman and colleagues' patient had begun receiving zafirlukast in December 1997 and was taking 10 mg of the drug per day when he presented with liver injury in June 1999. Zafirlukast therapy was discontinued upon hospital admission, and the patient had not resumed this therapy as of March 2000.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only